MAUDE Adverse Event Report: SYSMEX CORPORATION XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Codes Fire (1245); Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sysmex corporation (b)(4) (s-corp) initiated a field corrective action (fca) after a similar event occurred in 2016.This was done as a countermeasure to prevent potential electrical damage due to fluid leakage.The fca includes rearrangement of wiring cords and placement of waterproof sheets over valve assemblies.Sysmex (b)(4) (sch) performed the fca at this facility.After investigation by s-corp, it was confirmed that the cleaning of salt crystals procedure within the fca was not performed correctly.The salt crystals created a salt bridge that allowed electricity to flow in an alternate path causing nearby resin parts to ignite.Investigation has revealed that the translation of fca for fses in (b)(4) was incomplete, in that it did not include instructions for removal of salt crystals if present during the correction process.The fca has been corrected, and re-distributed to all fses in (b)(4).Additionally, a verification process has been instituted at s-corp, to ensure translations are accurate and reflect the manufacturer's instructions.
 
Event or Problem Description
A user in (b)(6) reported a burning odor and flames coming from inside the analyzer.The user unplugged the power cable and used a fire extinguisher.A field service engineer (fse) arrived on-site and discovered leakage from valve assembly 22.Initial assessment indicates that the fire occurred on valve assembly 19, which is below valve assembly 22.Diaphragms, wiring cords, and protective plastic sheets were damaged.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION
314-2 kitano
noguchi-cho
kakogawa, hyogo 675-0 011
JA  675-0011
MDR Report Key7726867
Report Number1000515253-2018-00011
Device Sequence Number16392739
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1